Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Wilmington, OH

June 3, 2007Auglaize County, Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 3, 2007, 4:18 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 4:18 PM EDT (20:18 UTC)
Expired
Jun 3, 2007, 5:00 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Auglaize County, OH, Mercer County, OH

The radar

The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 032019
SVRILN
OHC011-107-032100-
/O.NEW.KILN.SV.W.0063.070603T2018Z-070603T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  EASTERN MERCER COUNTY IN WEST CENTRAL OHIO...

* UNTIL 500 PM EDT.

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR MONTEZUMA...MOVING NORTHEAST
  AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. MARYS...
  NEW KNOXVILLE...
  WAPAKONETA...

IN ADDITION...BULKHEAD...NEPTUNE...STATE ROUTE 116 AT STATE ROUTE
197...MOULTON...FRYBURG...KOSSUTH AND BUCKLAND ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4049 8464 4043 8443 4048 8435 4049 8416
      4064 8409 4069 8443

$$

RYAN
1 follow-up statement
000 
WWUS51 KILN 032043
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT SUN JUN 3 2007

OHC107-032052-
/O.CAN.KILN.SV.W.0063.000000T0000Z-070603T2100Z/
MERCER OH-
442 PM EDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4056 8445 4043 8443 4048 8435 4049 8416
      4065 8415 4065 8424 4069 8443

$$

OHC011-032100-
/O.CON.KILN.SV.W.0063.000000T0000Z-070603T2100Z/
AUGLAIZE OH-
442 PM EDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN AUGLAIZE COUNTY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ST. MARYS...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW KNOXVILLE...WAPAKONETA AND CRIDERSVILLE.

IN ADDITION...STATE ROUTE 116 AT STATE ROUTE 197...MOULTON...KOSSUTH
AND BUCKLAND ARE NEAR THE PATH OF THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4056 8445 4043 8443 4048 8435 4049 8416
      4065 8415 4065 8424 4069 8443

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:45 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 3, 3:45 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT SUN JUN 3 2007

.SYNOPSIS...
A COLD FRONT PUSHING EAST THROUGH THE OHIO VALLEY WILL INTERACT
WITH A MOIST AND UNSTABLE AIR MASS TONIGHT AND MONDAY. COOLER AND
DRIER AIR WILL WORK INTO THE REGION ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION HAS STARTED TO DEVELOP THIS AFTERNOON WITH THE BEST
COVERAGE IN THE WESTERN PART OF THE FORECAST AREA BY MID SUNDAY
AFTERNOON. THE REMNANTS OF THE TROPICAL SYSTEM BERRY WILL CONTINUE
TO MOVE UP THE EAST COAST TONIGHT. AN UPPER LEVEL LOW AND TROUGH
REMAINED TO OUR WEST TODAY. THE ASSOCIATED SURFACE LOW EXTENDED
ACROSS LOWER WI...IL AND IND WITH A COLD FRONT ACROSS WESTERN IND.
MODELS SIMILAR WITH MOVEMENT OF THE SYSTEMS...MOVING THE UPPER LEVEL
LOW/TROUGH INTO THE GREAT LAKES TONIGHT. THE ASSOCIATED COLD FRONT
MOVES INTO WESTERN OH BY 00Z AND THEN THROUGH MOST OF THE FORECAST
AREA. REMNANTS OF BERRY MOVING UP THE COAST MAY SLOW THE PROGRESSION
OF THE UPPER LEVEL SYSTEM IN THE MIDWEST COMPARED TO WHAT MODELS
INDICATE. HOWEVER...WILL KEEP THUNDERSTORMS IN THE FORECAST FOR CWA
THROUGH TONIGHT WITH CHANCES DIMINISHING BY 06Z. USED CLOSE TO MAV
TEMPERATURES FOR FORECAST LOWS.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
UPPER LEVEL LOW PRESSURE SYSTEM WEAKENS INTO TROUGH BY 18Z MON AND
IS STILL WEST OF AREA. A SECONDARY FRONT SWINGS THROUGH THE AREA
MONDAY NIGHT AND THE UPPER LEVEL PATTERN BECOMES MORE ZONAL BY 12Z
TUE. RESULT IS LIKELY POPS FOR MON...MAINLY AFTERNOON...AND A
CONTINUED THREAT OF SHOWERS/THUNDERSTORMS MON NIGHT. USED CLOSE TO
MAV TEMP FOR HIGHS AND LOWS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC
OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO
A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT
INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE
SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING
ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL
RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES
ON THURSDAY.  A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT
LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN
PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE
OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER
LEVEL RIDGE.  WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON
THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY
THRU NEXT WEEKEND.

GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI
AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE
FCST PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FCST AREA REMAINS UNDERNEATH AC/CI SHIELD FROM REMNANTS OF BARRY.
CLOUDS ARE THINNING THOUGH...AND WDLY SCT CONVECTION HAS BEGUN TO
FIRE JUST WEST OF REGION ACRS CNTRL/NRN INDIANA WHERE THERE IS
GREATER INSTABILITY DUE TO MORE SUNSHINE. COLD FRONT EXTNDG SOUTH
FROM NRN ILLINOIS INTO WRN KY/TN.

ATMOSPHERE PROGGED TO BECOME MORE UNSTABLE AS AFTN PROGRESSES.
NICE LO LVL CONV AND MID LVL PVA AXIS SET UP OVER WESTERN FCST
AREA BY LATE AFTN. THIS COMBINED WITH INCREASING FORCING DUE TO
APPCHG FRNTL BNDRY WILL ENABLE SCT TO NMRS TSTMS TO DVLP ACRS
TERMINALS. HAVE INSERTED VCTS AT ALL TAF SITES BY LATE AFTN...AND
INTRODUCED FOUR HOUR TEMPOS WHEN TSTM COVERAGE SHOULD HAVE THE
GREATEST IMPACT AT EACH TERMINAL. KCVG/KLUK/KDAY WILL BE AFFECTED
INITIALLY BY 20-21Z WITH ACTIVITY SPREADING EAST TO AFFECT
KILN/KCMH/KLCK INTO THE ERLY EVNG. GUSTY WINDS WILL BE POSSIBLE
WITHIN TSTMS. FRNTL BNDRY BECOMES RATHER DIFFUSE AS IT MOVES INTO
FCST AREA OVERNIGHT. FORCING DECREASES SUBSTANTIALLY WITH
INSTABILITY DIMINISHING LATE TONIGHT. THIS SHOULD KEEP DRY WX AT
THE TERMINALS FROM LATE EVNG ON OTHER THAN A RENEGADE -SHRA. CU/SC
MAY SCATTER OUT AFT MIDNIGHT...PARTICULARLY AT KCVG AND KLUK AS
DRIER AIR BRIEFLY WORKS INTO REGION. LESS CLOUDS AND LIGHT WINDS
SHOULD PROMOTE MVFR VSBY RESTRICTIONS AT ALL TERMINALS NEAR
DAYBREAK...WITH POTENTIAL FOR IFR VSBYS AT KLUK.

UPR LO WILL SLOWLY MOVE EAST INTO SW LOWER MICHIGAN ON MONDAY AS
SFC LO INTENSIFIES OVER CNTRL GRT LKS. WEAK LO LVL CAA AND
STEEPENING LAPSE RATES WILL ALLOW FOR SCT/BKN CU TO DVLP QUICKLY
MON MRNG. SCT CONVECTION WILL DVLP AGAIN BUT SHOULD NOT AFFECT
TERMINALS UNTIL AROUND OR AFT 18Z MON.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON/EVENING INTO EARLY
TUESDAY...AND AGAIN ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 3, 5:09 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT SUN JUN 3 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM MIGHT REACH SEVERE LIMITS TODAY...AND MAY
PRODUCE LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:25 PM EDTSevere Thunderstorm WarningILNWarren13 min
Jun 3, 4:28 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton47 min
Jun 3, 6:45 PM EDTSevere Thunderstorm WarningILNMercer45 min
Jun 3, 7:29 PM EDTSevere Thunderstorm WarningILNMercer46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.